Alert archive / New York / Wind Advisories in 2023

Wind Advisory 5, NWS Buffalo, NY

November 20, 2023Cattaraugus County, Wyoming County, New York

NWS Buffalo, NY issued this wind advisory at Nov 20, 2023, 2:28 PM EST for Cattaraugus County, Wyoming County, New York. It took effect at Nov 21, 2023, 11:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2023, 2:28 PM EST (19:28 UTC)
In effect from
Nov 21, 2023, 11:00 AM EST
Expired
Nov 21, 2023, 7:59 PM EST
In force
9 hr
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 58 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2023-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2023-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

228 
WWUS71 KBUF 201928
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
228 PM EST Mon Nov 20 2023

NYZ019-085-210330-
/O.NEW.KBUF.HW.W.0004.231121T1400Z-231122T0400Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
228 PM EST Mon Nov 20 2023

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 11 PM EST TUESDAY...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Chautauqua and Southern Erie counties. The strongest
  winds will be along the Lake Erie shore and near north and
  northwest facing slopes.

* WHEN...From 9 AM to 11 PM EST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Scattered power outages are expected. Travel will be difficult,
  especially for high profile vehicles along the NY Thruway where
  the strong southeast winds are a cross-wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ012-020-210330-
/O.NEW.KBUF.WI.Y.0005.231121T1600Z-231122T0400Z/
Wyoming-Cattaraugus-
Including the cities of Warsaw and Olean
228 PM EST Mon Nov 20 2023

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM EST TUESDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Wyoming and Cattaraugus counties. The strongest gusts
  will be on ridgetops and near north facing slopes.

* WHEN...From 11 AM to 11 PM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Hitchcock
5 follow-up statements
538 
WWUS71 KBUF 210300
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1000 PM EST Mon Nov 20 2023

NYZ019-085-211200-
/O.CON.KBUF.HW.W.0004.231121T1400Z-231122T0400Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
1000 PM EST Mon Nov 20 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM EST
TUESDAY...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Chautauqua and Southern Erie counties. The strongest 
  winds will be along the Lake Erie shore and near north and 
  northwest facing slopes.

* WHEN...From 9 AM to 11 PM EST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Scattered power outages are expected. Travel will be 
  difficult, especially for high profile vehicles along the NY 
  Thruway where the strong southeast winds are a cross-wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ012-020-211200-
/O.CON.KBUF.WI.Y.0005.231121T1600Z-231122T0400Z/
Wyoming-Cattaraugus-
Including the cities of Warsaw and Olean
1000 PM EST Mon Nov 20 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EST
TUESDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Wyoming and Cattaraugus counties. The strongest gusts 
  will be on ridgetops and near north facing slopes.

* WHEN...From 11 AM to 11 PM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few isolated power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
116 
WWUS71 KBUF 210842
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
342 AM EST Tue Nov 21 2023

NYZ019-085-211645-
/O.CON.KBUF.HW.W.0004.231121T1400Z-231122T0400Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
342 AM EST Tue Nov 21 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM EST THIS EVENING...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Chautauqua and Southern Erie counties. The strongest 
  winds will be along the Lake Erie shore and near north and 
  northwest facing slopes.

* WHEN...From 9 AM this morning to 11 PM EST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Scattered power outages are expected. Travel will be 
  difficult, especially for high profile vehicles along the NYS 
  Thruway where the strong southeast winds are a cross-wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ012-020-211645-
/O.CON.KBUF.WI.Y.0005.231121T1600Z-231122T0400Z/
Wyoming-Cattaraugus-
Including the cities of Warsaw and Olean
342 AM EST Tue Nov 21 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EST THIS EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Wyoming and Cattaraugus counties. The strongest gusts 
  will be on ridgetops and near north facing slopes.

* WHEN...From 11 AM this morning to 11 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few isolated power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TMA
509 
WWUS71 KBUF 211426
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
926 AM EST Tue Nov 21 2023

NYZ019-085-212230-
/O.CON.KBUF.HW.W.0004.000000T0000Z-231122T0400Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
926 AM EST Tue Nov 21 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Chautauqua and Southern Erie counties. The strongest 
  winds will be along the Lake Erie shore and near north and 
  northwest facing slopes.

* WHEN...From 9 AM this morning to 11 PM EST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Scattered power outages are expected. Travel will be 
  difficult, especially for high profile vehicles along the NYS 
  Thruway where the strong southeast winds are a cross-wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ012-020-212230-
/O.CON.KBUF.WI.Y.0005.231121T1600Z-231122T0400Z/
Wyoming-Cattaraugus-
Including the cities of Warsaw and Olean
926 AM EST Tue Nov 21 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Wyoming and Cattaraugus counties. The strongest gusts 
  will be on ridgetops and near north facing slopes.

* WHEN...From 11 AM this morning to 11 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few isolated power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Hitchcock
178 
WWUS71 KBUF 211955
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
255 PM EST Tue Nov 21 2023

NYZ019-085-220400-
/O.CON.KBUF.HW.W.0004.000000T0000Z-231122T0400Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
255 PM EST Tue Nov 21 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Chautauqua and Southern Erie counties. The strongest 
  winds will be along the Lake Erie shore and near north and 
  northwest facing slopes.

* WHEN...Through 11 PM EST this evening. The strongest wind gusts
  are expected to be late afternoon and early evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Scattered power outages are expected. Travel will be 
  difficult, especially for high profile vehicles along the NYS 
  Thruway where the strong southeast winds are a cross-wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ012-020-220400-
/O.CON.KBUF.WI.Y.0005.000000T0000Z-231122T0400Z/
Wyoming-Cattaraugus-
Including the cities of Warsaw and Olean
255 PM EST Tue Nov 21 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Wyoming and Cattaraugus counties. The strongest gusts 
  will be on ridgetops and near north facing slopes.

* WHEN...Through 11 PM EST this evening. The strongest wind gusts
  are expected to be late afternoon and early evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few isolated power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Hitchcock
088 
WWUS71 KBUF 220059
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
759 PM EST Tue Nov 21 2023

NYZ019-085-220200-
/O.CAN.KBUF.HW.W.0004.000000T0000Z-231122T0400Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
759 PM EST Tue Nov 21 2023

...HIGH WIND WARNING IS CANCELLED...

While winds could still gust as high as 40 mph through 9 PM...
damaging winds are no longer expected. 

$$

NYZ012-020-220200-
/O.CAN.KBUF.WI.Y.0005.000000T0000Z-231122T0400Z/
Wyoming-Cattaraugus-
Including the cities of Warsaw and Olean
759 PM EST Tue Nov 21 2023

...WIND ADVISORY IS CANCELLED...

The strongest winds have moved through the region. The highest
gusts this evening are now only expected to reach 30 to 35 mph.
Winds will continue to subside as we push through the night.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Nov 20, 1:45 PM EST, 43 minutes earlier.

Area forecast discussion, Nov 20, 1:45 PM EST, 43 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
145 PM EST Mon Nov 20 2023

.SYNOPSIS...
Low pressure will move from the Ohio Valley to the eastern Great
Lakes Tuesday through Tuesday night, before giving way to secondary
low pressure along the east coast. Rain will overspread the area
from west to east Tuesday. The rain will likely start as a brief
period of freezing rain across portions of the Southern Tier, and as
a mix of snow, sleet, and freezing rain for portions of the North
Country before changing to all rain. It will also become very windy
Tuesday, especially along the Lake Erie shore. Leftover showers will
gradually end Wednesday, followed by mainly dry weather for the rest
of the week.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Strong Canadian high pressure centered just east of Georgian Bay
will drift east to southwestern Quebec today. Plenty of subsidence
and dry air attendant to the high will result in fair dry weather
across our area today. With respect to sky cover...it will be mostly
sunny with just a few diurnal cumulus developing...and then just
some cirrus starting to spread across areas south of Lake Ontario
this afternoon well out ahead of the next system. Despite the
sunshine...plenty of cold dry air at the low levels will result in
temps running decidedly below normal...with these ranging from the
upper 20s/lower 30s across the North Country to the upper 30s and
lower 40s across the western counties.

Tonight the surface high will continue to slowly push further east
across Quebec and New England...while low pressure lifts northeast
across the Lower Ohio Valley. The slowly departing high will
continue to keep fair dry weather intact across our area...albeit
with high and eventually some mid-level cloud cover continuing to
increase from southwest to northeast in advance of the approaching
surface low. With a cold dry airmass...lesser amounts of cloud
cover...and light winds in place the eastern half of the area should
radiate rather effectively this evening...resulting in lows falling
into the lower half of the 20s across the Finger Lakes and at least
into the mid to upper teens across the North Country. Further west a
little bit more of a gradient and more cloud cover should result in
lows ranging from the mid to upper 20s...with the Lake Erie
shoreline bottoming out around the 30 degree mark.

After that...a period of active weather still looks to be in store
Tuesday into Tuesday night. This will come as low pressure lifts
from the Lower Ohio Valley and Upper Midwest to the vicinity of Lake
Ontario...with this feature then drifting further eastward and
starting to weaken into a leftover inverted trough later Tuesday
night...as its energy transfers to a secondary low developing and
tracking northeastward along the mid-Atlantic coastline.

As the initial surface low approaches and works into our area
Tuesday and Tuesday night...it will be accompanied by a surge of
strong warm air advection and deeper moisture driven by anywhere
from a 60 to 80kt southerly 850mb low level jet...with the lift from
the LLJ also augmented by strong height falls/DCVA and diffluent
flow aloft within the left exit region of a 120kt upper level jet
streak. All of this will result in swath of fairly widespread
precipitation working across our area from southwest to northeast
later Tuesday morning through Tuesday night...with the accompanying
surge of warmer air resulting in most of this just falling as plain
rain. This being said...there will be a couple of potential
exceptions to this to contend with. The first of these will lie
across interior sections of the Southern Tier Tuesday morning...
where enough low-level colder air may hang on just long enough to
support a very brief light wintry mix before a changeover to all
rain takes place by midday. Latest guidance soundings continue to
make this difficult to rule out...however confidence in this remains
fairly low given the very marginal temperature profiles and rather
brief nature of any such wintry mix...with the latter likely to
greatly mitigate any potential impacts.

The other...and greater concern for mixed precip will be across the
North Country...where evaporative cooling of the column during the
onset of the precipitation will probably result in initial light
rain quickly changing over to snow from roughly the Tug Hill
northward and eastward Tuesday afternoon and evening. This should
lead to snow accumulations of a few inches in these areas through
early Tuesday evening...before strengthening warm advection
overwhelms the atmospheric column and drives a changeover back to
all rain through the early overnight hours. During this latter
transition period...there could also be a mix with some sleet and
possibly even some freezing rain. Compared to across the Southern
Tier...the potential for the mixed wintry precip looks better here
as the strong WAA regime may be temporarily stunted initially by a
reinforcing trough within the northern branch of the jet stream
moving east across Ontario Province. Once this feature partially
phases with the main system over the Lower Great Lakes though...the
warm advection will win out with ptype even here going back over to
all rain by the early overnight hours.

Given the strength of the low level jet...one other possible concern
with this system will be the potential for a brief period of
stronger (and possibly even headline-worthy) downslope wind gusts
downwind of our higher terrain as this feature traverses our region
from west to east Tuesday into Tuesday evening.

There's still a fair amount of uncertainty with respect to this
latter potential as the guidance continues to struggle to come to a
consensus regarding the exact strength and timing of the surface
low...and consequently also the strength...timing...and depth of the
low level jet. The best potential for any headline-worthy wind gusts
still looks to be in the usual areas downwind of the Chautauqua
Ridge - where model solutions currently suggest anything ranging
from a non-event (NAM) to near-warning criteria wind gusts (GFS) -
and to a lesser extent downstream of the higher interior Finger
Lakes ridges and the Tug Hill. Both the wind and mixed precipitation
potential will continue to be highlighted within the Hazardous
Weather Outlook.

Given the strong warm air advection regime and southerly downslope
flow out ahead of this system...the warmest temperatures of this
time period will likely occur during Tuesday night...just out ahead
of the system's trailing cold front. Would not at all be surprised
to see temps briefly surge into the lower half of the 50s across
extreme far western New York during this time frame...with readings
elsewhere rising into the 40s. This being said...far interior
sections of the North Country may only see temps peak in the upper
30s.

Later Tuesday night the steadier precipitation will begin to taper
off from west to east following the passage of the trailing cold
front/surface trough axis.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Steadier precipitation will diminish from west to east Wednesday
with the associated cold front finishing crossing the region. This
will mean that most of the precipitation will be done for much of the
area by Wednesday afternoon, with some lingering upslope
precipitation east and southeast of the both Lake Erie and Lake
Ontario. Temperatures by afternoon may be cold enough for some wet
snow across the higher terrain, especially the Tug Hill and western
Adirondacks. Behind the frontal passage, temperatures should
gradually fall off through the day with the daytime high
temperatures reached earlier in the day.

Surface ridging builds in fairly quickly Wednesday night. Northwest
flow will allow for some light lake effect snow showers to linger
through the night southeast of Lake Ontario, but associated drier
air and subsidence should end any lake activity off of Lake Erie.
Low temperatures should drop into the upper 20s to lower 30s for
most areas, with some colder readings across the North Country.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Broad based upper level trough centered over the eastern portions of
the Ontario province, will place zonal flow across the eastern Great
Lakes for Thanksgiving. This will result in surface high pressure to
sprawl across the region Thursday through Friday. Combination of
subsidence and dry air from the surface high in addition to the
cooler air mass overhead, weak lake effect snow and a mix of rain
and snow showers east of Lake Ontario Thursday through Friday with
precipitation type highly dependent on the diurnal temperature
trends. Overall the lake response will gradually diminish throughout
Thursday night and Friday. Meanwhile with the high pressure
overhead, dry weather will prevail across the western portions of
the area. Otherwise, it will be a few degrees below normal with
highs in the upper 30s across the higher terrain east of Lake
Ontario to the low 40s elsewhere.

Heading into the weekend, 12Z model guidance packages continue to
remain diverged with the timing, placement, and strength of the next
system. In a general sense, moisture will advect into the region to
support some rain and snow showers by Saturday and last into Sunday.
The forecast resembles just some chances for precipitation
throughout the weekend due to the elevated forecast uncertainty
because of the model disagreements.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
High pressure will drift east of the area tonight, with VFR
prevailing tonight through most of Tuesday morning. High clouds will
gradually thicken and lower from west to east.

Low pressure will move from Indiana Tuesday to just north of Lake
Erie Tuesday night. Rain will spread northeast across the area from
late morning through afternoon Tuesday. Precip type will be rain in
most areas, but there may be a brief period of freezing rain across
portions of the Southern Tier east of KJHW at the onset. There will
also likely be a period of snow, sleet, and freezing rain east of
Lake Ontario late Tuesday afternoon and evening, mainly east of KART
and KFZY.

CIGS will lower to MVFR across the higher terrain from west to east
Tuesday afternoon as low levels saturate. Some of the lake plain
locations will benefit from increasing downslope flow, which may
help to keep CIGS VFR. South to southeast winds will become very
gusty Tuesday afternoon, with 25-35 knot gusts areawide, and
localized gusts of 40-50+ knots along the Lake Erie shore. There
will also be a period of strong low level wind shear prior to the
increase in surface gusts, as a strong low level jet arrives.

Outlook...

Tuesday night...MVFR/local IFR with rain. Mixed precip east of
Lake Ontario changing to all rain. Strong winds in the evening
diminishing overnight.
Wednesday...Areas of MVFR ceilings with rain showers ending.
Thursday through Saturday...Mainly VFR.

&&

.MARINE...
High pressure will continue to drift east of the area tonight, with
low pressure moving into the Ohio Valley and Great Lakes Tuesday.
Southeast winds will start to increase late tonight and become quite
strong Tuesday through Tuesday evening. This wind direction is
offshore with higher wave action in Canadian waters, but nonetheless
the strength of the winds will still support solid Small Craft
Advisory conditions on Lake Erie and Lake Ontario.

Winds will swing around to the southwest by Wednesday morning, and
then northwest later Wednesday behind the system. These winds will
not be as strong, but still may allow Small Craft Advisory
conditions to continue on Lake Ontario.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock/JJR/PP
SHORT TERM...TMA
LONG TERM...EAJ
AVIATION...Hitchcock
MARINE...Hitchcock
Hazardous weather outlook, Nov 20, 5:38 AM EST, 8 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
538 AM EST Mon Nov 20 2023

NYZ001>006-010-011-211045-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie-
Genesee-
538 AM EST Mon Nov 20 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012>014-019>021-085-211045-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
538 AM EST Mon Nov 20 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

South winds will increase Tuesday through Tuesday night, with gusts
over 40 mph possible. The strongest wind gusts will be found along
the Lake Erie shore, and along and north of the ridges across the
Southern Tier and western Finger Lakes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-211045-
Jefferson-Lewis-
538 AM EST Mon Nov 20 2023

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Rain will overspread the area late Tuesday. The rain may begin as a
brief period of wet snow or icy mix late Tuesday afternoon and
Tuesday evening, mainly east of Interstate 81.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-211045-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
538 AM EST Mon Nov 20 2023

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 2:28 PM ESTHigh Wind WarningBUFChautauqua, Erie30 hr
Nov 20, 2:28 PM ESTWinter Weather AdvisoryBUFJefferson, Lewis, Oswego34 hr
Nov 20, 3:44 PM ESTSmall Craft AdvisoryBUF33 hr

Nearby

Wind Advisories in New York, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.